Birth Control Side Effects April 02 2015, 0 Comments

By Shanquenett Harris

I've been on birth control for about 5 years on and off. I have been taking the Depo Provera shot, which is a birth control that you have to take every three months. I did not want to take the pills because you have to take them daily at the same time. I just knew that one day I would forget to take the pill so that's why I chose the shot. My OBGYN gave me a list of the side affects. I was informed that the most common side affects were weight gain, acne, hair loss, and ect. When I first started taking the shot I didn't notice any changes. About a month later after taking the shot I stopped having periods. I was excited to not have a period, but I did not know that it would affect me in the long run.

Anyways, I began eating a lot too, more than usual. I was about a year into the the shot when I decided to get off it for a while. The first time I got off I had my period for a whole month. The doctor said that it was normal for that to happen. I decided to get back on the shot because I did not want to have to go through a menstrual cycle for that long again. When I got back on the shot I started to gain a lot of weight. Most of my clothes got way too small for me. I decided to get off the shot again because I felt like I needed my body to cleanse itself.

At the time I finally decided to get off permanently, that's when my acne came back like I've never seen before. I've been off the Depo shot since August. From August until now my face has gotten horrible with hormonal acne. I thought about taking another form of birth control because I wanted to balance my hormones.

I started taking the Portia birth control pills, but I stopped after a week because it caused me to have major mood swings. I am also scared that if I start and stop again, my acne is going to be even worse. My problem areas are my cheeks. I have so many black acne scar marks on my cheeks, it's ridiculous. I have lost my self esteem. I feel so ugly without makeup. I want to be able to walk out the house without having to hide my acne scars behind makeup.

What side effects have you seen when taking birth control pills or the shot?